Heavy Rain, Polk
- When
- September 9, 12:00 PM CST to September 10, 6:00 AM CST
- Where
- Polk County, 4 mi S of Shelby
- Reported by
- Public
- Coordinates
- 41.142, -97.430
Storm total rainfall of 3.10 inches was reported, most falling between 6-9 p.m.
Waves of rain and embedded thunderstorms progressed through South Central Nebraska during this Tuesday, followed by additional thunderstorms in the late afternoon and early evening. The waves of rain and embedded storms began moving in during the predawn hours and lasted through the day.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Waves of rain and embedded thunderstorms progressed through South Central Nebraska during this Tuesday, followed by additional thunderstorms in the late afternoon and early evening. The waves of rain and embedded storms began moving in during the predawn hours and lasted through the day. By late afternoon, the rain had largely ended. However, scattered thunderstorms then erupted east of Highway 281. The storms were most concentrated along Highway 30 from Grand Island northeast to Columbus. Some limited severe weather occurred, with several reports of one inch hail over Thayer county. There was a single reported occurrence of one inch hail associated with the storms along Highway 30, near the town of Benedict. The main issue was excessive rainfall in this corridor. From 5:30 to 7:30 p.m. CDT storms repeatedly formed and trained. Thereafter, the line of storms sagged southeastward across Hamilton, Polk and York counties. Many observers measured three to nearly four inches of rain over Polk and York counties, much of which fell within a two to three hour period.
The flow aloft was zonal but exhibited a broad trough across the northern United States. An embedded shortwave trough was advancing through the Pacific Northwest. A suppressed subtropical high was over Texas. A strong surface cold front extended from eastern Canada across the Northern Plains and into the Northern Rockies. This front very slowly sagged southward into south central Nebraska during the day and exited to the south and east during the evening. Low-level winds of 30-40 knots south of the front (850 mb) advected very rich dewpoints, as high as +17C, northward into the front during the day. Precipitable water levels were around 2 inches and this was above the 99th percentile for the date for all the PW observations in the Omaha area since 1948. Because of the extensive rain and clouds, temperatures were suppressed and afternoon instability was modest, ranging from 500 J/kg of MLCAPE near Highway 30 to 1250 J/kg near the Kansas-Nebraska border. Deep layer shear ranged from 40-50 knots.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Sep 9, 11:44 AM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1244 PM CDT TUE SEP 9 2014 .UPDATE... ISSUED AT 1142 AM CDT TUE SEP 9 2014 MADE AN ADJUSTMENT TO THE FORECAST...MAINLY FOR LATE TONIGHT INTO WEDNESDAY. A MID-LEVEL PERTURBATION COULD KEEP SHOWER ACTIVITY GOING FOR AWHILE...AT LEAST IN WEDNESDAY MORNING. AS THE PERTURBATION EXITS...SKY SHOULD START CLEARING. ALTHOUGH THE COLD FRONT WILL PUSH SOUTH TONIGHT...THE COLDEST AIR WILL NOT ARRIVE UNTIL THURSDAY...AND WITH SOME SUN ON WEDNESDAY...TEMPERATURES COULD MAKE A FAIR REBOUND INTO THE UPPER 60S/LOWER 70S FOR MUCH OF THE CWA. THE ATMOSPHERE LOOKS LIKE IT WILL BE TOO STABLE TO SUPPORT THUNDER ON WEDNESDAY...SO ONLY SHOWERS WERE INCLUDED IN THE FORECAST FOR WEDNESDAY. UPDATE ISSUED AT 651 AM CDT TUE SEP 9 2014 SENT AN UPDATE AROUND 5 AM TO REMOVE MENTION OF THUNDER AND RESTRICT MENTION OF PCPN TO SPRINKLES THRU 9 AM. MODEL SOUNDINGS SHOW A LOT OF DRY AIR BETWEEN THE BOUNDARY LAYER AT 12K FT. WE HAVE NOTED CLOUD-TO-GROUND LIGHTNING BETWEEN MCK-IML IN THE PAST HR. SO A TRANSITION BACK TO A MENTION OF THUNDER AT 10 AM LOOKS FINE...ALTHOUGH WE MAY NEED TO MOVE THAT FORWARD IN TIME W OF HWY 183. A NOWCAST WAS ALSO POSTED AT 545 AM FOR PATCHY DENSE FOG N OF NEB HWY 92. THAT GOES THRU 8 AM BUT THAT MAY BE A LITTLE TO PESSIMISTIC. MID-LVL CLOUDINESS SHOULD RESULT IN IMPROVEMENT AND ORD IS NOW BACK UP TO 3 SM VSBY. OTHERWISE...NO SHORT-TERM CHANGES NEEDED. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 410 AM CDT TUE SEP 9 2014 ALOFT: A SUBTLE SHORTWAVE TROF WAS APPROACHING FROM WY/CO/NM WITH ANOTHER RIGHT BEHIND IT OVER WY-UT-NV. THE INITIAL TROF WILL CROSS THE FCST AREA TODAY...CREATING A FAVORABLE ENVIRONMENT FOR SHWRS/TSTMS TO DEVELOP AT ANY TIME AND THEN ESPECIALLY LATE THIS AFTERNOON/EVE. THE SECOND TROF WILL MOVE THRU TONIGHT BUT WITH INSUFFICIENT LIFT/MOISTURE/INSTABILITY TO PRODUCE PRECIP. SURFACE: THE FIRST LEE CYCLOGENESIS EVENT OF THE SEASON WILL OCCUR TODAY INTO TONIGHT. A VERY STRONG COLD FRONT WAS ANALYZED FROM MN-SD-MT EARLY THIS MORNING. TEMPS WERE IN THE 30S-40S OVER SRN CANADA AND THIS IS DESTINED FOR HERE. THIS FRONT WILL CONT PRESSING S AND WILL CROSS THE FCST AREA TONIGHT...TO BE LOCATED JUST S AND E OF THE FCST AREA BY DAYBREAK WED. MEANWHILE...THE LEESIDE TROF WILL HEAD E INTO THE FCST AREA THIS AFTERNOON. LOW PRES WILL DEEPEN NEAR PUB AND EJECT NE ALONG THE FRONT TO BE LOCATED NEAR OMA BY 12 AM AND DSM BY 6 AM. THRU SUNRISE: M/CLOUDY OR BECOMING M/CLOUDY. SOME SPRINKLES WILL BE POSSIBLE PRIMARILY S AND W OF THE TRI-CITIES. TODAY: P-M/CLOUDY WITH SCT SHWRS/TSTMS POSSIBLE AT ANY TIME. A WASH-OUT IS NOT EXPECTED AT ANY ONE LOCATION. SO THOSE WORKING OUTSIDE WILL HAVE PERIODS OF SUBSTANTIAL DRY WX. JUST NO GUARANTEES ON WHEN. COVERAGE AND INTENSITY OF TSTMS WILL INCREASE AFTER 4 PM AS DYNAMIC FORCING ACTS UPON THE LOW-LEVEL CONVERGENCE MECHANISMS AND INSTABILITY. THE POSITION OF THESE FEATURES SUGGESTS THE GREATEST THREAT OF AFTERNOON/EVENING TSTMS WILL BE E OF HWY 281. TOUGH TO GET A READ ON HOW THINGS WILL PLAY OUT TODAY. THE SITUATION IS COMPLEX IN THAT SCT ELEVATED TSTMS WILL BE POSSIBLE AT ANY TIME TODAY. ANY TSTM ACTIVITY PRIOR TO 4 PM WILL COMPLICATE THE FCST. THIS ACTIVITY WILL EVENTUALLY BECOME SURFACE-BASED AND POSSIBLY SEVERE...ALONG WITH OTHER ADDITIONAL AND MORE WIDESPREAD SFC-BASED DEVELOPMENT EXPECTED AFTER 4 PM. WRF: OUTPUT FROM THE SD SCHOOL OF MINES AND TECH WRF SUGGESTS A RATHER SUBSTANTIAL BATCH OF SHWRS/TSTMS DEVELOPS AND TRACKS ACROSS S-CNTRL NEB...EXITING INTO ERN NEB BY 4 PM AND LEAVING MUCH OF THE AREA OVERTURNED/STABILIZED. ANY NEW DEVELOPMENT WOULD THEN OCCUR OVER THE EXTREME SE FRINGE OF THE FCST AREA. JUST ONE OF SEVERAL POSSIBILITIES. ANY DIFFERENTIAL HEATING AND/OR OUTFLOW BOUNDARIES WOULD THEN NEED TO BE WATCHED FOR TORNADO POTENTIAL "IF" NEW STORMS FORMED ON OR NEAR THEM. WE HAVE SEEN THE SPC DAY 1 OUTLOOK AND ARE IN AGREEMENT. SEVERE: OUTSIDE OF ANY ON-GOING TSTMS /OR AREAS THAT BECOME STABILIZED FROM TSTMS/...MLCAPE IS FCST 2000-2500 J/KG BY LATE AFTERNOON. THAT COULD BE ON THE HIGH SIDE GIVEN EXTENSIVE MID-LVL CLOUDS EXPECTED TODAY. THERE ARE PLENTY OF COMPLICATING FACTORS THAT MAKE THIS SITUATION FAR FROM CLEAR-CUT. HOWEVER...DEPENDENT ON HOW THIS PLAYS OUT...THE BACKING WINDS TO THE E-SE /E OF HWY 281/ ARE WORRISOME. THIS WILL ENLARGE HODOGRAPHS AND CREATE A FAVORABLE ENVIRONMENT FOR SUPERCELLS INITIALLY. DEEP LAYER SHEAR 40-50 KTS WITH 0-3 KM SRH 250-300 M2/S2. 0-1 KM SRH IS FCST IN EXCESS OF 150 M2/S2 WHICH SUGGESTS SIGNIFICANT TORNADO POTENTIAL /IE - EF2+/ IF A DISCRETE SUPERCELL OR TWO DEVELOPS. SPC COMPOSITE PARAMETERS ARE TROUBLESOME. FIRST WE NEED TO SEE HOW TSTMS DEVELOP. ANY DISCRETE/ISOLATED CELLS COULD BE TROUBLE. BUT THE STRENGTH OF THE FORCING SHOULD RESULT IN SUBSTANTIAL DESTRUCTIVE INTERFERENCE WITH NUMEROUS STORMS FORMING. SO THE THREAT FOR VERY LARGE HAIL AND TORNADOES WILL PROBABLY BE VERY LIMITED IN TIME/SPACE. THEN CELL MERGERS WILL RESULT IN UPSCALE GROWTH INTO AN MCS DURING THE EVENING... WITH THE GREATEST PROBABILITY S AND E OF THE TRI-CITIES. USED CONSENSUS OF ALL MOS/2M TEMP GUIDANCE WITH NO BIAS CORRECTIONS FOR HIGHS TODAY. TEMPS ARE LOW CONFIDENCE DUE TO UNCERTAINTY ON CLOUD COVER AND COVERAGE OF PCPN. TONIGHT: ANY TSTM ACTIVITY EXITS TO AND E AND S...PROBABLY BY MIDNIGHT. BECOMING WINDY AS COLD AIR ADVECTION KICKS IN BEHIND THE FRONT. SUSTAINED WINDS AND GUSTS WERE NUDGED A LITTLE HIGHER THAN MOS. NAM TIME-HEIGHT CROSS SECTIONS AND MIXING HEIGHTS SUGGEST GUSTS COULD APPROACH 40 MPH AT TIMES ALONG AND N OF I-80. THE FCST IS NOT QUITE THAT HIGH THOUGH. SO THERE IS SOME UPSIDE POTENTIAL PENDING FURTHER EVALUATION BY THE DAY SHIFT. TEMPS ARE CONSENSUS OF MOS WITH ONLY AVERAGE CONFIDENCE DUE TO COLD AIR ADVECTION/CLOUDS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 410 AM CDT TUE SEP 9 2014 GUIDANCE SUGGESTS AN UPPER TROPOSPHERIC SHORT WAVE WILL BE NOTED OVER THE ROCKY MOUNTAIN RANGE TO START THE LONG-TERM FORECAST PERIOD...THUS RESULTING IN SOUTHWESTERLY UPPER TROPOSPHERIC FLOW OVER THE CENTRAL PLAINS. THIS SHORT WAVE IS EXPECTED TO QUICKLY MOVE ACROSS THE CENTRAL PLAINS DURING THE DAY WEDNESDAY AND ALTHOUGH THERE WILL LIKELY BE MODEST DPVA AND UPPER TROPOSPHERIC THERMAL ADVECTION IN ASSOCIATION WITH THIS FEATURE...RESULTANT OMEGA...AS WELL AS TROPOSPHERIC MOISTURE...APPEAR AS THOUGH THEY WILL BE FAIRLY LACKING AND GUIDANCE RESPONDS BY PRESENTING DRY CONDITIONS TO OUR AREA DURING THE DAY WEDNESDAY. DRY CONDITIONS HAVE BEEN PRESENTED IN THE OFFICIAL FORECAST FOR WEDNESDAY AS A RESULT...BUT THIS WILL NEED TO BE CLOSELY MONITORED IN CASE IT BECOMES APPARENT THAT OMEGA AND TROPOSPHERIC MOISTURE WILL BE ANY MORE ABUNDANT THAN CURRENTLY ANTICIPATED. A STRONG UPPER TROPOSPHERIC SHORT WAVE IS THEN EXPECTED TO ADVANCE SOUTHEAST FROM SOUTHWESTERN CANADA INTO THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY WEDNESDAY NIGHT THROUGH THE DAY FRIDAY. ALTHOUGH THE VAST MAJORITY OF DPVA AND UPPER TROPOSPHERIC THERMAL ADVECTION ARE EXPECTED TO REMAIN NORTH OF OUR AREA...THERE COULD CERTAINLY BE AT LEAST SOME MODEST THERMAL ADVECTION AND DPVA WHICH CLIPS PORTIONS OF OUR AREA...ESPECIALLY OUR NORTH...BEGINNING THURSDAY. MORE IMPRESSIVE HOWEVER...IS THE FACT GUIDANCE SUGGESTS THE RIGHT-REAR QUADRANT OF A 100-115KT UPPER TROPOSPHERIC JET STREAK WILL SET UP OVER THE CENTRAL PLAINS THURSDAY NIGHT. THE RESULTANT DIRECT THERMAL CIRCULATION...ALONG WITH INCREASING TROPOSPHERIC MOISTURE...APPEAR SUFFICIENT FOR A SOLID ROUND OF PRECIPITATION PRODUCTION ACROSS MUCH OF OUR CWA AS EARLY AS DURING THE DAY THURSDAY...BUT REALLY INTO THURSDAY NIGHT AND EARLY FRIDAY MORNING. IN FACT...TAKING AN EVEN- AVERAGE OF THE NAM...OPERATIONAL GFS AND EC PROVIDES QPF AMOUNTS ON THE ORDER OF A QUARTER INCH ACROSS MUCH OF THE CWA 00-12Z FRIDAY. GIVEN ALL THIS...WENT AHEAD WITH 20% POPS ACROSS ROUGHLY THE NORTHWESTERN TWO-THIRDS OF THE CWA DURING THE DAY THURSDAY...AND THEN ~60% POPS ACROSS MUCH OF THE CWA THURSDAY NIGHT INTO EARLY FRIDAY MORNING. THERE COULD THEN BE SOME LINGERING PRECIPITATION FRIDAY MORNING POST-SUNRISE...BUT THIS SHOULD BE SHORT LIVED AS THE UPPER TROPOSPHERIC JET DYNAMICS QUICKLY MOVE OFF TO OUR EAST/NORTHEAST. ALLBLEND PROVIDED 30-40% POPS DURING THE DAY FRIDAY AND THESE POPS WERE LEFT UNCHANGED FOR THE MOST PART. AN OVERALL LACK IN OMEGA SHOULD THEN PROVIDE DRY CONDITIONS TO THE AREA FRIDAY NIGHT THROUGH THE DAY SUNDAY. HEADING INTO SUNDAY NIGHT...THERE ARE SOME INDICATIONS OF AN UPPER TROPOSPHERIC SHORT WAVE MOVING SOUTHEAST ACROSS PORTIONS OF THE NORTHERN AND CENTRAL PLAINS...AND ALLBLEND RESPONDED BY PROVIDING ~20% POPS TO THE AREA. AS HAS BEEN SUGGESTED BY GUIDANCE FOR SEVERAL DAYS NOW...A MUCH COOLER BOUNDARY LAYER AIR MASS WILL SETTLE IN ACROSS THE REGION BEGINNING WEDNESDAY. AFTERNOON HIGHS IN THE 50S AND 60S AND OVERNIGHT LOWS IN THE 30S AND 40S ARE CURRENTLY EXPECTED WEDNESDAY THROUGH SATURDAY. BOUNDARY LAYER RETURN FLOW AND RESULTANT THERMAL ADVECTION SHOULD THEN ALLOW FOR A WARMING TREND TO FINISH THE FORECAST PERIOD...WITH HIGHS IN THE 70S AND LOWS IN THE 50S EXPECTED TO FINISH THE FORECAST PERIOD. ONE LAST NOTE REGARDING OVERNIGHT LOWS DURING THE LONG-TERM FORECAST PERIOD...AT THIS TIME THE COLDEST TEMPERATURE READINGS ARE EXPECTED TO BE REALIZED EARLY SATURDAY MORNING...WITH LOWS RANGING FROM 38 AT KODX TO 42 AT KK61. THE BOUNDARY LAYER WIND FIELD IS ALSO EXPECTED TO BECOME VERY LIGHT EARLY SATURDAY MORNING AS SURFACE RIDGING MOVES THROUGH...BUT AT THIS TIME FROST FORMATION IS NOT EXPECTED TO RESULT. THIS WILL NEED TO BE MONITORED HOWEVER SHOULD FUTURE GUIDANCE SUGGEST LOWS SATURDAY MORNING WILL BE MUCH COOLER THAN CURRENTLY FORECAST...ESPECIALLY THROUGH LOCATIONS NORTH OF I-80. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1228 PM CDT TUE SEP 9 2014 CONFIDENCE IS GENERALLY LOW WITH THE VISIBILITY FORECAST. INTERMITTENT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS AFTERNOON NEAR A WARM FRONT THAT APPEARS TO HAVE STALLED AT LEAST FOR THE MOMENT. WIND COULD GET QUITE GUSTY NEAR STRONGER STORMS AND HAVE INDICATED THIS IN THE FIRST FOUR HOURS OF THE FORECAST. WIND WILL EVENTUALLY MAKE A TURN FROM AN EAST COMPONENT THIS AFTERNOON AS THE TERMINALS WILL BE JUST NORTH OF A WARM FRONT...TO NORTH BEHIND A COLD FRONT THAT CONTINUES TO APPROACH THE AREA. SOME STRONG TO SEVERE STORMS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING WITH LARGE HAIL...DAMAGING WIND...AND ISOLATED TORNADOES BEING THE PRIMARY HAZARDS...ESPECIALLY BETWEEN 4 PM AND 8 PM. CEILINGS ARE DIFFICULT TO JUDGE...BUT NUMERICAL MODELS ARE INDICATING THAT STRATUS WILL CONTINUE TO LOWER OVERNIGHT INTO THE LIFR CATEGORY...AT LEAST FOR A SHORT TIME. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...HEINLEIN SHORT TERM...HALBLAUB LONG TERM...BRYANT AVIATION...HEINLEIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 423 AM CDT TUE SEP 9 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 423 AM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE OUTLOOK AREA. WHILE THE COVERAGE AND TIMING OF THUNDERSTORMS REMAINS UNCERTAIN... THUNDERSTORMS WILL BE POSSIBLE AT ANY TIME TODAY. PRIOR TO 4 PM... THERE IS POTENTIAL THAT A STORM OR TWO COULD PRODUCE HAIL UP TO THE SIZE OF NICKLES. AFTER 4 PM...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY...AND SOME OF THE STORMS COULD TURN SEVERE UNTIL 11 PM. IF THE INITIAL LATE AFTERNOON STORMS ARE ISOLATED...HAIL TO AROUND 2 INCHES IN DIAMETER...DAMAGING WINDS OF 60 MPH...AND A TORNADO OR TWO WILL BE POSSIBLE...PRIMARILY ALONG AND EAST OF HIGHWAY 281. HOWEVER...AS ADDITIONAL STORMS DEVELOP...THEY WILL INTERFERE WITH EACH OTHER AND MERGE INTO ONE OR MORE LINES. THIS WILL TRANSITION THE THREAT TO PRIMARILY DAMAGING WINDS AND HAIL UP TO THE SIZE OF GOLF BALLS. THUNDERSTORMS WILL END BY 1 AM FOR MOST OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE OUTLOOK AREA SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS...DISPATCHERS...AND EMERGENCY MANAGERS SHOULD BE AWARE THAT SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND THIS EVENING...AND BE PREPARED FOR SEVERE WEATHER OPERATIONS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB/BRYANT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1044 AM CDT TUE SEP 9 2014
NEZ076-077-091630-
FILLMORE NE-CLAY NE-
1044 AM CDT TUE SEP 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR FILLMORE...EASTERN CLAY COUNTIES
UNTIL 1130 AM CDT...
AT 1043 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SARONVILLE...OR 26 MILES EAST OF HASTINGS...MOVING NORTHEAST AT
30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GENEVA...SUTTON...EXETER...FAIRMONT...SHICKLEY...MILLIGAN...GRAFTON
AND SARONVILLE.
LAT...LON 4040 9793 4067 9805 4070 9780 4070 9737
4044 9737
TIME...MOT...LOC 1543Z 245DEG 25KT 4052 9789
ROSSISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1240 PM CDT TUE SEP 9 2014 NEZ048-049-063-091815- HAMILTON NE-POLK NE-MERRICK NE- 1240 PM CDT TUE SEP 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MERRICK...SOUTHWESTERN POLK AND NORTHEASTERN HAMILTON COUNTIES UNTIL 115 PM CDT... AT 1239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHAPMAN...OR 15 MILES NORTHEAST OF GRAND ISLAND...MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM AS IT MOVES ALONG THE PLATTE RIVER AND HIGHWAY 30 CORRIDORS. LOCATIONS IMPACTED INCLUDE... CENTRAL CITY...CLARKS...POLK...CHAPMAN...MARQUETTE AND HORDVILLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4088 9810 4102 9825 4129 9793 4115 9767 TIME...MOT...LOC 1739Z 230DEG 35KT 4101 9810 PFANNKUCH
The Omaha radar (KOAX), 91 km away, was scanning. The volume nearest the first event began at 17:59 UTC.
7 heavy rain, 5 hail, 1 thunderstorm wind, 1 flood. Local standard time, as filed.
Storm total rainfall of 3.10 inches was reported, most falling between 6-9 p.m.
Storm total rainfall of 3.18 inches was reported, most falling between 6-9 p.m.
Storm total rainfall of 3.39 inches was reported, most falling between 6-9 p.m.
Storm total rainfall of 3.26 inches was reported, most falling between 6-9 p.m.
Storm total rainfall of 3.87 inches was reported, most falling between 6-9 p.m.
Storm total rainfall of 3.57 inches was reported, most falling between 6-9 p.m.
Storm total rainfall of 3.30 inches was reported, most falling between 6-9 p.m.
Quarter size hail was accompanied by wind gusts near 60 MPH.
Wind gusts were estimated to be near 60 MPH and were accompanied by quarter size hail.
Heavy rain in a small area upstream of Osceola resulted in the flooding of Davis Creek. A portion of Highway 81-92 approximately 1 mile west of town were covered in a few inches of water. Traffic was hindered, only one vehicle was allowed to pass at a time through this section. On the east side of town, where the highway crosses Davis Creek, water was covering part of the westbound lane.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542170, 542171, 542172, 542173, 542176, 542177, 542178, 542160, 542161, 542168, 542162, 542163, 542164, 542179.